MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Date of Event 07/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a zxt150 intraocular lens (iol) was explanted from the patient's left eye (os) due to patient's experience of visual disturbance.No incision enlargement was required and it was reported that the outcome did not significantly interfered with the patient's daily life activities.No further information was provided.
 
Additional Manufacturer Narrative
Additional information received indicated that the replacement lens was model zct150 (25.5 diopter).Device available for evaluation? yes.Returned to manufacturer on: 8/31/2017.Device evaluation: visual inspection of the return sample with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6822841
Report Number9614546-2017-00802
Device Sequence Number11143608
Product Code POE
UDI-Device Identifier05050474605343
UDI-Public(01)05050474605343(17)211108
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/08/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer10/13/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR